Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 37, NWS Key West, FL

August 23, 2020

NWS Key West, FL issued this small craft advisory at Aug 23, 2020, 6:08 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2020, 6:08 PM EDT (22:08 UTC)
Expired
Aug 24, 2020, 5:24 AM EDT
In force
11 hr
Issued by
NWS Key West, FL

The text

As transmitted.

710 
WHUS72 KKEY 232208
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
608 PM EDT Sun Aug 23 2020

GMZ031-042-240615-
/O.CAN.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/
/O.NEW.KKEY.SC.Y.0037.200823T2208Z-200825T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
608 PM EDT Sun Aug 23 2020

...SMALL CRAFT ADVISORY IN EFFECT...
...TROPICAL STORM WATCH IS CANCELLED...

* WHAT...Southeast winds 20 to 30 knots, with occasional gusts of
  35 to 40 knots. Strongest winds on Monday afternoon.

* WHERE...Hawk Channel from Ocean Reef to Craig Key, and Florida 
  Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ032>035-043-044-052>055-072>075-240615-
/O.CON.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
608 PM EDT Sun Aug 23 2020

...TROPICAL STORM WATCH IN EFFECT...

* WHAT...Southeast winds 25 to 35 kt, with frequent gusts of 40 to
  50 knots. Seas over the Straits will run 10 to 15 feet, locally
  to 20 feet.

* WHERE...Straits of Florida, Hawk Channel from Craig Key to
  Halfmoon Shoal, Gulfside and Bayside waters of the Lower and
  Middle Keys, and the Gulf waters including the Dry Tortugas.

* WHEN...Tropical storm conditions are possible Monday and Monday
  evening, as the center of Tropical Storm Laura move west
  northwest from central Cuba to the southeast Gulf of Mexico.

* IMPACTS...A Tropical Storm Watch is issued when sustained 
  winds of 34 to 63 knots associated with a tropical storm are 
  possible within 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
4 follow-up statements
520 
WHUS72 KKEY 232303
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
703 PM EDT Sun Aug 23 2020

GMZ031-042-240715-
/O.CON.KKEY.SC.Y.0037.000000T0000Z-200825T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
703 PM EDT Sun Aug 23 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast winds 20 to 30 knots, with occasional gusts 
  of 35 to 40 knots. Strongest winds on Monday afternoon.

* WHERE...Hawk Channel from Ocean Reef to Craig Key, and Florida 
  Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ032>035-043-044-052>055-072>075-240715-
/O.CON.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
703 PM EDT Sun Aug 23 2020

...TROPICAL STORM WATCH IN EFFECT...
...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast winds 25 to 35 kt, with frequent gusts of 40 
  to 50 knots. Seas over the Straits will run 10 to 15 feet, 
  locally to 20 feet.

* WHERE...Straits of Florida, Hawk Channel from Craig Key to 
  Halfmoon Shoal, Gulfside and Bayside waters of the Lower and 
  Middle Keys, and the Gulf waters including the Dry Tortugas.

* WHEN...Tropical storm conditions are possible Monday and 
  Monday evening, as the center of Tropical Storm Laura move 
  west northwest from central Cuba to the southeast Gulf of 
  Mexico.

* IMPACTS...A Tropical Storm Watch is issued when sustained 
  winds of 34 to 63 knots associated with a tropical storm are 
  possible within 48 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
492 
WHUS72 KKEY 232305
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
705 PM EDT Sun Aug 23 2020

GMZ032>035-043-044-052>055-072>075-240715-
/O.EXA.KKEY.SC.Y.0037.000000T0000Z-200825T1000Z/
/O.CON.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
705 PM EDT Sun Aug 23 2020

...SMALL CRAFT ADVISORY IN EFFECT...
...TROPICAL STORM WATCH IN EFFECT...

* WHAT...Southeast winds 25 to 35 kt, with frequent gusts of 40 
  to 50 knots. Seas over the Straits will run 10 to 15 feet, 
  locally to 20 feet.

* WHERE...Straits of Florida, Hawk Channel from Craig Key to 
  Halfmoon Shoal, and Gulf waters including the Dry Tortugas.

* WHEN...Tropical storm conditions are possible Monday and 
  Monday evening, as the center of Tropical Storm Laura move 
  west northwest from central Cuba to the southeast Gulf of 
  Mexico.

* IMPACTS...A Tropical Storm Watch is issued when sustained 
  winds of 34 to 63 knots associated with a tropical storm are 
  possible within 48 hours.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions. Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ031-042-240715-
/O.CON.KKEY.SC.Y.0037.000000T0000Z-200825T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
705 PM EDT Sun Aug 23 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Southeast winds 20 to 30 knots, with occasional gusts 
  of 35 to 40 knots. Strongest winds on Monday afternoon.

* WHERE...Hawk Channel from Ocean Reef to Craig Key, and Florida 
  Bay.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
085 
WHUS72 KKEY 240331
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1131 PM EDT Sun Aug 23 2020

GMZ034-044-054-055-074-075-241015-
/O.CAN.KKEY.SC.Y.0037.000000T0000Z-200825T1000Z/
/O.UPG.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/
/O.NEW.KKEY.TR.W.1013.200824T0331Z-000000T0000Z/
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1131 PM EDT Sun Aug 23 2020

...TROPICAL STORM WARNING IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...East to southeast winds will increase to 30 to 40 kt 
  with gusts up to 45 to 50 kt and seas as high as 15 to 20 feet.

* WHERE...Lower Straits of Florida, Hawk Channel from west end 
  of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico 
  including Dry Tortugas and Rebecca Shoal Channel.

* WHEN...Tropical Storm force winds expected from early Monday 
  afternoon until early Tuesday morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ032-033-035-043-052-053-072-073-241015-
/O.EXT.KKEY.SC.Y.0037.000000T0000Z-200824T1500Z/
/O.CON.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/
/O.NEW.KKEY.GL.W.0003.200824T1500Z-200825T0600Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
1131 PM EDT Sun Aug 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...
...TROPICAL STORM WATCH REMAINS IN EFFECT...
...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY...

* WHAT...For the Small Craft Advisory and Tropical Storm Watch,
  east winds 20 to 30 kt with gusts up to 35 to 40 kt and seas 7
  to 12 feet. For the Gale Warning, southeast winds will increase
  to 25 to 35 kt with occasional gusts up to 45 kt and seas will 
  build to 10 to 15 feet. 

* WHERE...Eastern Straits of Florida, Hawk Channel from Craig 
  Key to west end of Seven Mile Bridge, Bayside and Gulf side 
  from Craig Key to west end of Seven Mile Bridge, Gulf waters 
  from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 
  5 fathoms, and Gulf of Mexico from west end of Seven Mile 
  Bridge to Halfmoon Shoal out to 5 Fathoms.

* WHEN...For the Small Craft Advisory and Tropical Storm Watch, 
  until 11 AM EDT Monday. For the Gale Warning, from 11 AM Monday 
  to 2 AM EDT Tuesday. 

* IMPACTS...A Gale Warning means that winds of 34 to 47 knots are
  imminent or occurring. Operating a vessel in gale conditions
  requires experience and properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$

GMZ031-042-241015-
/O.EXT.KKEY.SC.Y.0037.000000T0000Z-200824T1500Z/
/O.NEW.KKEY.GL.W.0003.200824T1500Z-200825T0600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
1131 PM EDT Sun Aug 23 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...
...GALE WARNING IN EFFECT FROM 11 AM MONDAY TO 2 AM EDT TUESDAY...

* WHAT...For the Small Craft Advisory, east winds 20 to 25 kt 
  with gusts up to 35 kt. For the Gale Warning, southeast winds 
  will increase to 25 to 30 kt with occasional gusts up to 40 kt. 

* WHERE...Hawk Channel from Ocean Reef to Craig Key, and Florida 
  Bay.

* WHEN...For the Small Craft Advisory, until 11 AM EDT Monday. 
  For the Gale Warning, from 11 AM Monday to 2 AM EDT Tuesday.

* IMPACTS...A Gale Warning means that winds of 34 to 47 knots 
  are imminent or occurring. Operating a vessel in gale 
  conditions requires experience and properly equipped vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$

CLR
481 
WHUS72 KKEY 240924
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
524 AM EDT Mon Aug 24 2020

GMZ032-033-035-043-053-073-241615-
/O.CAN.KKEY.SC.Y.0037.000000T0000Z-200824T1500Z/
/O.UPG.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/
/O.EXA.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/
/O.CAN.KKEY.GL.W.0003.200824T1500Z-200825T0600Z/
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
524 AM EDT Mon Aug 24 2020

...TROPICAL STORM WARNING IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...
...GALE WARNING IS CANCELLED...

* WHAT...Southeast winds will increase to 30 to 35 kt with gusts
  near 45 kt and seas as high as 12 to 20 feet.

* WHERE...Hawk Channel from Craig Key to west end of Seven Mile 
  Bridge, Bayside and Gulf side from Craig Key to west end of 
  Seven Mile Bridge, Gulf waters from East Cape Sable to 
  Chokoloskee 20 to 60 NM out and beyond 5 fathoms, Gulf of 
  Mexico from west end of Seven Mile Bridge to Halfmoon Shoal 
  out to 5 Fathoms, Straits of Florida from Craig Key to west 
  end of Seven Mile Bridge out 20 NM, and Straits of Florida 
  from Craig Key to west end of Seven Mile Bridge 20 to 60 NM 
  out.

* WHEN...Tropical Storm force winds expected from early this 
  afternoon until early this evening.

* IMPACTS...Very strong winds will cause hazardous seas which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ052-072-241615-
/O.CAN.KKEY.SC.Y.0037.000000T0000Z-200824T1500Z/
/O.CAN.KKEY.TR.A.1013.000000T0000Z-000000T0000Z/
/O.EXT.KKEY.GL.W.0003.200824T0924Z-200825T0600Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
524 AM EDT Mon Aug 24 2020

...GALE WARNING NOW IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...
...TROPICAL STORM WATCH IS CANCELLED...

* WHAT...Southeast winds will increase to 30 to 35 kt with
  occasional gusts near 45 kt and seas as high as 10 to 15 feet.

* WHERE...Straits of Florida from Ocean Reef to Craig Key out 20 
  NM and Straits of Florida from Ocean Reef to Craig Key 20 to 
  60 NM out.

* WHEN...Until around midnight.

* IMPACTS...A Gale Warning means that winds of 34 to 47 knots 
  are imminent or occurring. Operating a vessel in gale 
  conditions requires experience and properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$

GMZ031-042-241615-
/O.CAN.KKEY.SC.Y.0037.000000T0000Z-200824T1500Z/
/O.EXT.KKEY.GL.W.0003.200824T0924Z-200825T0600Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
524 AM EDT Mon Aug 24 2020

...GALE WARNING NOW IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southeast winds will increase to 25 to 30 kt with
  occasional gusts 40 to 45 kt and seas as high as 7 to 10 feet 
  in Hawk Channel.

* WHERE...Hawk Channel from Ocean Reef to Craig Key, and Florida 
  Bay.

* WHEN...Until around midnight.

* IMPACTS...A Gale Warning means that winds of 34 to 47 knots 
  are imminent or occurring. Operating a vessel in gale 
  conditions requires experience and properly equipped vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

It is highly recommended that mariners without the proper
experience remain in port, alter course, and/or secure the vessel
for gale conditions.

&&

$$

GMZ034-044-054-055-074-075-241615-
/O.CON.KKEY.TR.W.1013.000000T0000Z-000000T0000Z/
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
524 AM EDT Mon Aug 24 2020

...TROPICAL STORM WARNING REMAINS IN EFFECT...

* WHAT...East to southeast winds will increase to 30 to 40 kt with
  gusts 45 to 50 kt and seas as high as 15 to 20 feet.

* WHERE...Lower Straits of Florida, Hawk Channel from west end 
  of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico 
  including Dry Tortugas and Rebecca Shoal Channel.

* WHEN...Tropical Storm force winds expected from early Monday 
  afternoon until early Tuesday morning.

* IMPACTS...Very strong winds will cause hazardous seas which 
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 12:06 PM EDT, 6 hours 2 minutes earlier.

Area forecast discussion, Aug 23, 12:06 PM EDT, 6 hours 2 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1206 PM EDT Sun Aug 23 2020

...Tropical Storm Watch in effect...

.DISCUSSION...
Currently - Shower coverage has greatly diminished from this
morning and now the main axis of showers is oriented from roughly
L Tower to Wood's Wall East Crack, and including the Lower Keys.
These showers are moving quickly through a southeast flow. This
enhanced flow is thanks to Tropical Storm Marco which sits roughly
at the same latitude to our west. This is inducing a tightening of
the pressure gradient and leading to a flow acceleration.
Observations show winds generally 15 to 20 knots across the
Florida Keys coastal waters and near 15 mph over the island
chain. Otherwise, temperatures are near 90 degrees with dew points
near 80 degrees, making it very muggy.

Short Term Update - Made changes to PoPs in the first period to
account for a sharp drop off in shower coverage for the afternoon.
Otherwise, made no changes going forward. There was a slight
southward movement on the forecast track for Tropical Storm Laura.
However, with that being said, confidence continues to increase
concerning the track and expected impacts from TS Laura. Continued
land interaction with Cuba over the next 24 hours will keep Laura
fairly disorganized as it approaches the Florida Keys, ultimately
tracking south of the island chain. The surface pressure gradient
will be maximized to the north and northeast of the center of
Laura, resulting in direct impacts to the Keys despite passing
safely to the southwest. Notably the northeast quadrant is also
the favorable location for tropical cyclone tornadoes, in addition
to the expected thundery squalls. So all in all a nasty day is in
store for Monday and Monday night, regardless of the exact track
of TS Laura. Chances for showers and thunderstorms will gradually
increase in the meantime as east breezes pick up into tonight.

&&

.MARINE...
A Tropical Storm Watch remains in effect for all of the nearshore
and offshore coastal waters of the Florida Keys. A Tropical Storm
Watch means that tropical storm conditions are possible within 48
hours. Small Craft Advisories have expired but breezes remain
generally moderate to occasionally fresh. As such Small Craft
Exercise Caution headlines will remain for the afternoon. Winds
will freshen from the east once again tonight ahead of Tropical
Storm Laura, becoming strong to near gale by Monday morning. The
Straits and Gulf waters south and west of the Lower Keys will have
the best chance of realizing Tropical Storm conditions through
Monday night. Gentle to moderate east to southeast breezes look to
prevail through the week thereafter as the western Atlantic ridge
axis remains in control of the flow.

&&

.AVIATION...
VFR conditions will prevail this afternoon and evening. There will
be a slight chance for a round or two of brief sub VFR conditions,
primarily at EYW, due to a few fast moving showers. Surface winds
will be gentle to moderate and occasionally gusty. Expect conditions
to gradually deteriorate overnight as Tropical Storm Laura continues
closer. Expect rain chances and associated IFR and MVFR conditions
to occur more frequently and winds to increase, becoming fresh with
gusts of 25 to 35 knots. Winds will increase further tomorrow as
Laura makes its closest approach.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for FLZ076>078.

     Coastal Flood Watch FLZ076>078.

GM...Tropical Storm Watch for GMZ031>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...LIW
Aviation/Nowcasts....11
Data Acquisition.....NB/KBL
Tropical/Hazards.....AH

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Aug 23, 6:10 AM EDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
610 AM EDT Sun Aug 23 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-232215-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
610 AM EDT Sun Aug 23 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Tropical Storm Watch remains in effect for the possibility of
tropical storm force winds within the next 36 to 48 hours. The
chances for tropical storm force winds have decreased due to the
shift in the forecast track to the west, and yet remain possible
across the island chain. Small Craft Advisory in effect this
morning due to east to southeast winds near 20 knots. Winds are
expected to diminish briefly this afternoon.

Isolated thunderstorms will impact the Florida Keys and
surrounding coastal waters today and tonight. The primary
thunderstorm hazards will be cloud to surface lightning strikes
and localized wind gusts 35 to 40 mph. Storm movement will be to
the west to northwest at 25 to 30 mph.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Tropical storm conditions are possible Monday and Monday night.
The strongest winds will be near the center of circulation,
especially south and southwest of the Dry Tortugas. Thundery
squalls will be capable of localized wind gusts 50 to 55 mph or
greater, especially Monday afternoon.

Marine conditions will begin to improve Tuesday morning, although
Small Craft Advisories may persist into Tuesday night.

Tropical Storm Laura will drive high winds and large waves into
the south facing shorelines. Tidal anomalies are running about
three quarters of a foot above normal, and Laura could result in
one to two additional feet of saltwater flooding at the times of
high tide.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

CLR

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 5:22 AM EDTCoastal Flood WatchKEYMonroe35 hr

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.